Alert archive / Pennsylvania / Freeze Warnings in 2012
Freeze Warning 7, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this freeze warning at Apr 7, 2012, 2:57 PM EDT for 7 counties in Pennsylvania. It took effect at Apr 8, 2012, 3:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2012, 2:57 PM EDT (18:57 UTC)
- In effect from
- Apr 8, 2012, 3:00 AM EDT
- Expired
- Apr 8, 2012, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
Counties Armstrong County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Jefferson County, PA, Venango County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 78 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
297 WWUS71 KPBZ 071857 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 257 PM EDT SAT APR 7 2012 MDZ001-PAZ008-009-015-016-022-023-074-076-WVZ023-041-080300- /O.NEW.KPBZ.FZ.W.0007.120408T0700Z-120408T1300Z/ GARRETT-VENANGO-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...KITTANNING...FORD CITY... LEECHBURG...FREEPORT...APOLLO...INDIANA...LIGONIER...DONEGAL... NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 257 PM EDT SAT APR 7 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. * HAZARDS...SUBFREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...3 AM TO 9 AM EDT SUNDAY. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
861 WWUS71 KPBZ 080200 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1000 PM EDT SAT APR 7 2012 MDZ001-PAZ008-009-015-016-022-023-074-076-WVZ023-041-081000- /O.CON.KPBZ.FZ.W.0007.120408T0700Z-120408T1300Z/ GARRETT-VENANGO-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...KITTANNING...FORD CITY... LEECHBURG...FREEPORT...APOLLO...INDIANA...LIGONIER...DONEGAL... NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 1000 PM EDT SAT APR 7 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... * HAZARDS...SUBFREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...3 AM TO 9 AM EDT SUNDAY. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
611 WWUS71 KPBZ 080806 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 406 AM EDT SUN APR 8 2012 PAZ008-015-016-022-023-074-076-WVZ023-080915- /O.CAN.KPBZ.FZ.W.0007.000000T0000Z-120408T1300Z/ VENANGO-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON- INCLUDING THE CITIES OF...OIL CITY...FRANKLIN...SUGARCREEK... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... KITTANNING...FORD CITY...LEECHBURG...FREEPORT...APOLLO... INDIANA...LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION... NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD... TERRA ALTA 406 AM EDT SUN APR 8 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE BEGUN TO SLOWLY RISE AND WILL NOT FALL BELOW FREEZING. $$ MDZ001-PAZ009-WVZ041-081300- /O.CON.KPBZ.FZ.W.0007.000000T0000Z-120408T1300Z/ GARRETT-FOREST-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA... PARSONS...DAVIS...THOMAS 406 AM EDT SUN APR 8 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * HAZARDS...SUBFREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...UNTIL 9 AM. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
640 WWUS71 KPBZ 081305 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 905 AM EDT SUN APR 8 2012 MDZ001-PAZ009-WVZ041-081415- /O.EXP.KPBZ.FZ.W.0007.000000T0000Z-120408T1300Z/ GARRETT-FOREST-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA... PARSONS...DAVIS...THOMAS 905 AM EDT SUN APR 8 2012 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE ALL WARMED ABOVE FREEZING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this freeze warning went out at Apr 7, 1:31 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 7, 1:31 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 131 PM EDT SAT APR 7 2012 .SYNOPSIS... HIGH PRESSURE WILL PROVIDE A CLEAR SKY AND SEASONABLY COOL TEMPERATURES THROUGH SUNDAY MORNING. A WEAK COLD FRONT WILL BRING ISOLATED SHOWERS SUNDAY AFTERNOON. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED TO ADJUST TEMPERATURE AND LOWER DEW POINTS BASED ON SURFACE OBSERVATIONS. STRONG HIGH PRESSURE WILL CONTINUE TO DOMINATE OUR WEATHER. SEE FIRE WEATHER SECTION BELOW FOR INFORMATION REGARDING THE RED FLAG WARNING. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... A SYSTEM TRACKING NORTH OF THE GREAT LAKES WILL BRING A WEAKENING COLD FRONT ACROSS THE UPPER OHIO VALLEY ON SUNDAY. WITH MODELS SHOWING VERY LIMITED MOISTURE WITH THIS FEATURE, WILL MENTION A SLIGHT CHANCE OF SHOWERS SUNDAY AFTERNOON. APPROACHING TROUGH IN NORTHWEST FLOW WILL KICK OFF SCATTERED SHOWERS ON MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THERE IS STRONG MODEL AGREEMENT BETWEEN MULTIPLE RUNS OF THE ECMWF/GFS/CANADIAN THAT A FAIRLY AMPLIFIED PATTERN WILL HOLD THROUGH THE EXTENDED WITH MID-LEVEL RIDGING ACROSS THE ROCKIES AND A TROUGH DIGGING INTO THE EAST COAST. WITHIN THE LARGE SCALE PATTERN...A SERIES OF SHORTWAVES DROPPING SOUTHWARD FROM CANADA WILL HELP TO MAINTAIN THE CHANCES FOR RAIN AND EVEN SNOW SHOWERS TUESDAY AND WEDNESDAY AS 850HPA AND 1000-500HPA THICKNESS VALUES SUGGEST IT WILL BE COLD ENOUGH FOR SNOW. AS THE MODEL DIVERGE A BIT LATER INTO THE PERIOD...KEPT VERY CLOSE TO HPC GUIDANCE...BRINGING HIGH PRESSURE OVERHEAD THURSDAY AFTERNOON AND FRIDAY. KEPT TEMPERATURES 10-15 DEGREES BELOW NORMAL THROUGH WEDNESDAY...MODERATING CLOSER TO NORMAL BE THE LATER HALF OF THE WEEK. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... HIGH PRESSURE WILL PROVIDE VFR CONDITIONS THROUGH TONIGHT WITH GENERALLY CLEAR SKIES. NORTHWEST WINDS 10 TO 15 KT WILL CONTINUE THIS AFTERNOON. WINDS WILL BECOME LIGHT AGAIN AFTER SUNSET. OUTLOOK...SUNDAY THROUGH WEDNESDAY... HIGH PRESSURE WILL BRING VFR CONDITIONS FOR SUNDAY. A COLD FRONT WILL BRING SOME INCREASING CLOUDS FOR SUNDAY NIGHT INTO MONDAY WITH A CHANCE OF SHOWERS THAT COULD BRING BRIEF MVFR RESTRICTIONS INTO MONDAY NIGHT. CHILLY NORTHWEST WINDS OFF THE LAKES WILL BRING STRATOCU AND RAIN OR SNOW SHOWERS FOR TUESDAY AND WEDNESDAY ALONG WITH SOME GUSTY WINDS. && .FIRE WEATHER... A RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM IN FOREST COUNTY. NORTHWEST WINDS WILL CONTINUE AROUND 15 MPH WITH GUSTS UP TO 25 MPH. WITH A DRY AIR MASS PERSISTING...LOOK FOR MINIMUM RH VALUES TO BE NEAR 20 PERCENT. FUELS ARE ALREADY BELOW CRITICAL THRESHOLDS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ009. WV...NONE. &&
Hazardous weather outlook, Apr 7, 8:58 AM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 858 AM EDT SAT APR 7 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007-008-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-081300- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 858 AM EDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ009-081300- FOREST- 858 AM EDT SAT APR 7 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 7, 11:16 AM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1116 AM EDT SAT APR 7 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007-008-013>016- 020>023-029-031-073>076-WVZ001>004-012-021>023-041-072215- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG... FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION... UNIONTOWN...CONNELLSVILLE...POINT MARION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 1116 AM EDT SAT APR 7 2012 ...RED FLAG CONDITIONS POSSIBLE THIS AFTERNOON... WITH BREEZY NORTHWEST WINDS THIS AFTERNOON...RED FLAG CONDITIONS ARE POSSIBLE DUE TO THE DRY GROUND SURFACE AND AFTERNOON RELATIVE HUMIDITY VALUES IN THE LOWER 20S. A RED FLAG MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE...WHICH ARE IDEAL FOR WILD LAND FIRE IGNITION AND PROPAGATION. IF YOU ARE BURNING OUTDOORS...PLEASE ADHERE TO LOCAL BURN LAWS. IF CONFIDENCE INCREASES A RED FLAG WARNING MAY BE NEEDED FOR THE HIGHER ELEVATIONS OF THE NORTHERN WEST VIRGINIA MOUNTAINS...WESTERN MARYLAND...AND THE RIDGES EAST OF PITTSBURGH.
Nearby
Freeze Warnings in Pennsylvania, 2012Freeze Warnings in West Virginia, 2012Freeze Warnings in Maryland, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.